Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Tired and frustrated
Feb 14, 2010

Been poz for about 4 years, not on meds, good bloods (431 CD4 and 22000 viral) and testosterone is normal but get increasingly tired, no sex drive, and im just not able to be myself anymore. Ive had mild depression in the past and know that many people suggest that may be the cause, but thing is Im really enjoying life, great job, great house, great friends etc - you get the picture. Just dont feel able to enjoy it, am so bored of the virus getting in the way. Have asked about meds because its been suggested they would help, though its a big change and Im not taking it lightly. Just wanted to try and understand what my options are. My sleeping isnt great, ie I wake up at night quite a lot but I go to bed at good times and sleep loads at the weekend, just cant get up in the morning. Any ideas or a magic bullet lol?

Response from Dr. Frascino

Hi,

Sorry, running low on magic bullets lately, so I'll make a few other suggestions.

You mentioned your testosterone was normal. Did you check "total" testosterone or "free" testosterone? The "free" testosterone is more accurate (and more likely to be abnormally low).

You report having depression in the past. Fatigue, decreased libido, not feeling like yourself, feeling unable to enjoy life, sleep disturbances, etc. are all extremely common symptoms associated with depression. I'd recommend you have an evaluation for depression, even if you personally don't think that's the problem. It could be at least contributing to your problem.

Read through the archives of this forum. We have entire chapters devoted to causes of HIV-associated fatigue and treatment of HIV-associated fatigue. Discuss the information you will find there with your HIV physician specialist.

Despite not having a magic bullet, I do believe your zapped energy batteries can be fully recharged!

Good luck.

Dr. Bob


Previous
The End (Two years Later)
Next
Doctor will not change Ziagen... My son is on it... 95% heart attach possibility?

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement